Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 10, 2015, 6:21 PM CDT for Johnson County, Miami County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2015, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 10, 2015, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
Counties Johnson County, KS, Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 11.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
400
WWUS83 KEAX 102321
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT FRI JUL 10 2015
KSZ057-103>105-MOZ043-102345-
WYANDOTTE KS-MIAMI KS-JOHNSON KS-LEAVENWORTH KS-CASS MO-
621 PM CDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEAVENWORTH...
SOUTHWESTERN WYANDOTTE...JOHNSON...NORTHWESTERN MIAMI AND WEST
CENTRAL CASS COUNTIES UNTIL 645 PM CDT...
AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VINLAND TO NEAR EDGERTON TO
NEAR OSAWATOMIE...AND MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...GARDNER...
MERRIAM...BONNER SPRINGS...DE SOTO...PAOLA...SPRING HILL...BASEHOR...
OSAWATOMIE...EDWARDSVILLE...LOUISBURG...EDGERTON...LAKE QUIVIRA...
CLEVELAND...LINWOOD AND CLARE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 200 AND 226.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 8...AND BETWEEN MILE
MARKERS 78 AND 83. KANSAS TURNPIKE BETWEEN MILE MARKERS 213 AND 224.
LAT...LON 3843 9499 3866 9507 3876 9505 3898 9506
3899 9507 3898 9509 3896 9508 3898 9515
3916 9497 3897 9466 3866 9456
TIME...MOT...LOC 2320Z 227DEG 28KT 3882 9518 3872 9502 3855 9496
$$
CUTTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:49 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 10, 3:49 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 349 PM CDT FRI JUL 10 2015 .DISCUSSION... Issued at 348 PM CDT FRI JUL 10 2015 Tonight- Saturday night: Main concerns in the short term will be for the chance of showers and thunderstorms this evening through tonight. A shortwave trough is moving through southern Kansas and Oklahoma this afternoon and has sparked shower and thunderstorm development across eastern Kansas into south central Oklahoma. A warm front resides from central Missouri to north central Kansas this afternoon which has left the southern CWA in the warm sector. Along and south of the warm front is where the best instability resides and will provide the energy for thunderstorm development with the potential for a few of those storms to be strong. North of the front expect showers and a few thunderstorms this evening. Storms should diminish tonight for a period however between 03Z-06Z a 35-45kt LLJ will develop across central Kansas. This LLJ will override the warm front providing lift for thunderstorm development across central Kansas. This LLJ will eventually veer to the southwest overnight and nose into the local area allowing thunderstorms to overspread the CWA north of the warm front. By Saturday morning, a few storms will remain across north central Missouri but the remainder of the day should remain relatively dry. Temperatures will warm into upper 80s and lower 90s as we experience height rises across the area. Saturday night a complex of thunderstorms is expected to develop along the warm front north of the area. These storms are expected to develop into an MCS that would eventually move SE into the northeastern CWA. As such have include chance POPs across the northern CWA for Saturday night. Sunday - Monday: This period will bring a return to hot and humid conditions as an upper level ridge builds across the southern Plains. The CWA will reside on the northern periphery of this ridge but should remain under its influence. Expect highs in the low to mid 90s on Sunday with heat index values in the 100-107 range. Highs on Monday will be even warmer with highs in the mid 90s and heat index values between 105-110. A heat advisory will most likely need to be issued for Monday however there is some concern that a shortwave moving across the northern edge of the ridge could bring thunderstorms to the CWA on Monday keeping temperatures down a bit. As such have delay the issuance at this time. Tuesday - Friday: The pattern begins to shift on Tuesday as models depict a trough digging through the Great Lakes region. This will force a weak cold front into the CWA. This trough will also help flatten the ridge and allow the upper flow to become more zonal across the area. The surface cold front on Tuesday will no push on it will stall across the area. This front is expected to remain over the area through at least Thursday. With zonal flow over the area, several shortwaves expected to move through the area several rounds of showers and thunderstorms will be possible through this period. Highs through this period will generally be in the mid 80s to lower 90s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1250 PM CDT FRI JUL 10 2015 Showers are movg thru the terminals currently and will exit the terminals by 19Z. scattered thunderstorms have developed behind across eastern Kansas behind that line of showers however they should pass just north of the terminals. Did include VCTS for the afternoon hours shuld thunderstorms shift further south and east. The main push of storms should come this evening between 01Z-03Z. Another round of stoorms will be possible midnight however lack of confidence in timing and location has precluded TAF inclusion at this time. MVFR cigs should cont thru the after hours before lifting around 3-5kft this evening. Winds will generally be out of the SE btn 5-10kts. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...73 AVIATION...73
Hazardous weather outlook, Jul 10, 5:39 AM CDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 539 AM CDT FRI JUL 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 539 AM CDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH TONIGHT. SOME OF THESE STORMS MAY BECOME STRONG TO POSSIBLY SEVERE WITH THE PRIMARY HAZARDS TO INCLUDE GUSTY TO DAMAGING WINDS... DANGEROUS CLOUD TO GROUND LIGHTNING... AND MODERATE TO LOCALLY HEAVY RAINFALL. A TORNADIC THREAT... AS WELL AS HAIL... CANNOT BE RULED OUT... PARTICULARLY ACROSS EASTERN KANSAS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HAZARDOUS WEATHER THREAT WILL SHIFT FROM A FOCUS ON STORMY WEATHER TO A HEAT CONCERN THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES WILL REACH INTO THE MID TO UPPER 90S BY MONDAY WITH HEAT INDICES CLIMBING WELL INTO THE 100S. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 10, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
621 PM CDT FRI JUL 10 2015
KSZ057-103>105-MOZ043-102345-
WYANDOTTE KS-MIAMI KS-JOHNSON KS-LEAVENWORTH KS-CASS MO-
621 PM CDT FRI JUL 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEAVENWORTH...
SOUTHWESTERN WYANDOTTE...JOHNSON...NORTHWESTERN MIAMI AND WEST
CENTRAL CASS COUNTIES UNTIL 645 PM CDT...
AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VINLAND TO NEAR EDGERTON TO
NEAR OSAWATOMIE...AND MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...GARDNER...
MERRIAM...BONNER SPRINGS...DE SOTO...PAOLA...SPRING HILL...BASEHOR...
OSAWATOMIE...EDWARDSVILLE...LOUISBURG...EDGERTON...LAKE QUIVIRA...
CLEVELAND...LINWOOD AND CLARE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 200 AND 226.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 8...AND BETWEEN MILE
MARKERS 78 AND 83. KANSAS TURNPIKE BETWEEN MILE MARKERS 213 AND 224.
LAT...LON 3843 9499 3866 9507 3876 9505 3898 9506
3899 9507 3898 9509 3896 9508 3898 9515
3916 9497 3897 9466 3866 9456
TIME...MOT...LOC 2320Z 227DEG 28KT 3882 9518 3872 9502 3855 9496
CUTTERNearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.